MAUDE Adverse Event Report: OSSIO LTD. OSSIOFIBER HAMMERTOE FIXATION IMPLANT, S, 2.5 X 16 MM, ANGLED; PIN, FIXATION, SMOOTH

OSSIO LTD. OSSIOFIBER HAMMERTOE FIXATION IMPLANT, S, 2.5 X 16 MM, ANGLED; PIN, FIXATION, SMOOTH
Model Number OF10025161
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Hammertoe revision surgery for 2nd and 3rd toes, 10 weeks post -op.
 
Additional Manufacturer Narrative
Company was notified of a revision surgery.An investigation was performed including internal analysis of records and the surgeon's feedback.The device could not be examined as it was not provided to the company.Imaging provided at 1w showed good bone alignment, at 6w showed loss of reduction.No report of trauma.During revision surgery it was reported that the implant was found broken, the revision was completed successfully.There is no indication of a design, manufacturing or process issue affecting implant safety or effectiveness.Based on surgeon's feedback the root cause of the revision surgery is likely related to incorrect implant size selection for the patient, using an implant too small for the patient bone size, combined with permissive post-operative care regime, which may lead to unstable fixation and result in revision surgery.However, as a revision surgery was performed and because the company cannot rule out the possible contribution of the device to the event, out of an abundance of caution, this event is being reported.Company continues to monitor these events as part of post market activities.Additional reports relating to this event are: # 3014554088-2024-00001/2, #3014323288-2024-00001.

Brand Name
OSSIOFIBER HAMMERTOE FIXATION IMPLANT, S, 2.5 X 16 MM, ANGLED
Common Device Name
PIN, FIXATION, SMOOTH
Manufacturer (Section D)
OSSIO LTD.
8 hatochen st.
caesarea, 30798 61
IS  3079861
MDR Report Key18855712
Report Number3014323288-2024-00002
Device Sequence Number20893055
Product Code HTY
UDI-Device Identifier07290017630021
UDI-Public(01)07290017630021(17)240521(11)220522(10)OF02227
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/07/2024
Report Date (Section F) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/21/2024
Device Model NumberOF10025161
Device Catalogue NumberOF10025161
Device Lot NumberOF02227
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/08/2024
Device Age19 MO
Event Location Hospital
Date Report to Manufacturer02/08/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/07/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OSSIOFIBER HAMMERTOE FIXATION SYSTEM 2.5X16MM,10°
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexFemale
Date Report Sent to FDA03/07/2024